Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A note on Janko's simple group of order $ 175,560$


Author: E. Shult
Journal: Proc. Amer. Math. Soc. 35 (1972), 342-348
MSC: Primary 20D05
DOI: https://doi.org/10.1090/S0002-9939-1972-0306303-6
MathSciNet review: 0306303
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Janko's simple group J of order 175,560 is characterized among simple groups by the weak closure W of the involution in its centralizer. Among arbitrary finite groups, the theorem asserts that the normal closure of W is J.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D05

Retrieve articles in all journals with MSC: 20D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0306303-6
Keywords: Finite sporadic simple group, weak closure of an involution in its centraliser
Article copyright: © Copyright 1972 American Mathematical Society